Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Strong pain in abdomen. Eyes got yellow, bilirubin and liver enzymes high. No hepatitis. Problem?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1733 Questions
Question
Hi,
Approximately 20 days ago I had strong pain in my abdomen, little above belly button. Also, I vomited once and since pain was too severe I went to emergency. They suspected I have appendicitis but after testing my lower right part of abdomen for pain they decided it is not appendicitis. I was in hospital 2 days, also I had fever (38 C) and chilling (body shaking) for 2 days. Also, my eyes got little yellow color (jaundice) and my bilirubin and liver enzymes were little high. In hospital they gave me only 2 times antibiotic (decided to stop it immediately) and I did not eat anything for 2 days, so I was feeling much better. They let me go home, and I was feeling good, no pain in my stomach and almost no any yellowish color in my eyes. After approximately 2 weeks from hospital I got mild pain in appendix, liver region. Very light pain. But 2 days later again started severe pain in stomach now located in center and sometimes on both sides left and right from center. One day I even had pain in right kidney area, but not severe. Last 2 days I have no appetite but I can eat. Also I have currently nausea (strong).
I would like to mention that in past I had same pain in my abdomen, but it was not so strong, and it lasts for 1 or 2 days, and then again after few months even year or more.
I attached my medical tests, also I don't drink any medications. There is no hepatitis A, B, C. Also, I don't smoke, and I never drunk alcohol in my life. What could be the problem?
Posted Mon, 1 Apr 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

I would like to have some more information before can give my opinion.

1. What was the ultrasound scan report?
2. Was hepatitis E tested?
3. Were you on any medications?

Kindly get back to me with the answers.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Strong pain in abdomen. Eyes got yellow, bilirubin and liver enzymes high. No hepatitis. Problem? 5 minutes later
Hi,

Thanks for fast reply. Here are my answers:

1. Ultrasound reports were clean, nothing suspicious, liver size was normal, and everything else was normal.

2. One doctor said maybe we should test for Hepatitis E, but it was not possible in that hospital only in specific hospitals, so I never went there.

3. No, I did not take any medications at all.
 
 
Answered by Dr. Ratnakar Kini 21 hours later
Hi,
It looks like acute viral hepatitis.
Tests for hepatitis E may be done.
Repeat the liver function test after 4 weeks.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Strong pain in abdomen. Eyes got yellow, bilirubin and liver enzymes high. No hepatitis. Problem? 16 hours later
Hi,

Did you look in my latest blood tests (pdf)? Whats weird is that there is no infection according to those tests, but I still have pain in stomach and nausea. What could be the cause?
 
 
Answered by Dr. Ratnakar Kini 21 hours later
Hi,
There are many causes of nausea and vomiting.
Your test report shows high liver enzymes which is indicative of hepatitis.
The stomach pain and nausea could be due to hepatitis or could be even due to gastritis ( which can be confirmed with an endoscopy).


I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor